Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sharp abdominal pains causing weakness, tremors followed by irritable bowel, diarrhea. What could be the cause?

Hello My SIster gets super sharp pains in her abdominal area and becomes super weak and shaky and just sits there and cries or sits over holding her stomach in so much pain. She will be completely fine and then it just happens. What would you say in your opinion this sounds like? She is 24 and symptoms like this started at age 6, and it s like things get worse and then she will have a period of being somewhat decent but still irritable bowel and diarrhea .
Sat, 20 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
General Surgeon 's  Response
Hello,

The shivering with weakness and tremors following watery diarrhea
can be due to various possible issues as
- microscopic blood loss in stool
- electrolyte imbalance
- fluid loss causing hypovolemia
- calcium level alterations in many of the IBS conditions

Must consult her to treating gastro doctor for detailed evaluation and
management further.

Till that time, maintain her hydration with plenty of liquids.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have symptoms of IBS; ascending colon cramps after eating, constipation and diarrhea, restless after eating sometimes, heaviness in abdomen. I also get tingling/ paresthesia in mainly my right leg ( quad, knees, on tibia, top of foot) also; lower back and abdominal paresthesia. I find the paresthia comes on when my abdomen all symptoms worsen, and also triggered my alcohol ( I very occasionally drink). These symptoms started 2 years ago, when I was studying intensely for an exam. I hope you can help thankyou!

doctor1 MD

I am a 72 yr. old woman who has had a problem for a few years now with severe diarrhea followed by constipation and oftentimes abdominal pain. My problem seems to have worsened. My diarrhea has never been this bad or lasted this long. The diarrhea usually lasts 7 to 8 days, followed by constipation for approximately 3 days. The pattern usually repeats itself a few days later. I purchased over-the-counter medications for both the diarrhea and the acid reflux: i.e. Prilosec OTC 20 mg; Pepto Bismol for the heartburn, indigestion and diarrhea; Liquid antacid and most recently Anti[-Diarrheal soft gel capsules, 2 mg. I will be scheduling an appointment on Monday morning with a gastroenterologist. Do these symptoms sound like Irritable Bowel Syndrome? Thank you. Marilyn

doctor1 MD

i have suffered from palpitations for 35 years and they still have the ability to frighten me. My cardiologist says they are benign and are caused by a group of cardiac cells that at times override the SA node and produce their own beat. it results in a fluttering feeling and a compensatory pause before the heart returns to its normal beat. some days I can feel them as often as every fourth beat and they seem to be getting worse as I get older.....I am a very energetic 70! I also have suffered from a spastic colon since childhood which produces a pattern----no bowel movement for sometimes a week and then unpredictable severe cramping and a long session on the toilet which leaves me totally empty. i have had barium enemas and a colonoscopy every two years------they are always very normal with evidence of an irritated colon.....never even a polyp. You can imagine how that has impacted my life...even a long car ride leaves me fearful of being away from a bathroom. I do not participate in anything that would make it impossible to use a bathroom if needed. I spent a week in the hospital when I was in my early 20 and again they could not fix me! My maternal aunt suffered her whole life with the same misery and lived to be 90, so I guess it doesn t threaten my life------it is just the most miserable condition to deal with and it causes me to miss many activities I would enjoy-----a simple bus trip is off limits for me. My doctors give me Lomotil which I take two tablets BID. My final problem is Fibromyalgia of about five years standing. I always hurt, but the worst is the night when I wake my husband up with my moaning in my sleep. My arms are the most affected which can ache like a toothache for hours and my legs also throb if I lay down. Sounds like a mess...right? Well, if my family were to describe me they would say I am always happy and have a great attitude about life. I love to work, in the past as a nurse and now I just finished painting the sanctuary in our church.....by myself! I love to help people anyway I can and I look at my ailments as something that robs me of productive time. Most times I can push past the aches and pains and no one would know I had a single problem! Now that you have a picture of my problems I will proceed to my question. Several months ago I tripped over the outreaching leg of a clothing rack and fell hard in the store. I injured my shoulder and the doctor put me on Soma for several weeks. I made the most startling effect I did not expect......my palpitations almost vanished and my irritable bowel settled down! Even my aches and pains from Fibromyalgia were greatly reduced. I know that Soma is a muscle relaxer but it seemed to make my symptoms much less severe, especially the palpitations! Does this make medical sense to you and is it a treatment option I could use long term? I am currently on Inderal 80mg LA od, Norpace 200mg bid and inderal fast acting 40mg prn. My doc would like to get me off the Norpace but the palpitations are too severe to be off of it for more than several days. I know that Soma is not intended for long term use but I don t think the current meds I take should be taken everyday for 35 years! i don t seem to have side effects from Soma----just relief I have long hoped for. I do not know anyone who has the same trio of symptoms so I cannot compare treatments with another person. I find that my doctors have tunnel vision as to their specialty---isn t it possible that a medication that works to relax muscles could affect each of my ailments in a positive way?

Recent questions on  Back pain

doctor1 MD

hello myself raju. since the last two years i have been musterbating 3 to 4 times a day in regular basis. from the initial stage i got a lower back pain on the lower side of my back bone. since the last 1 year i feel sexually week and had night falls in regular basis. my back pain was increasing and now i have stopped musterbating but i have a severe backpain on my back bone and every part of my body. the night fall is reduced and already comes to an end. pennis size is also getting small. please help me to overcome from this hell

doctor1 MD

Hello doctor, i am suffering from low back pain shoulder pain and have have numbness in the arms during nights.today i visited orthopaedic, he prescribed me a pain killer and libotryp tablets. i wanted to know whether tablet libotryp is usefull in releiving pain and numbness?

doctor1 MD

there is pain on top of my right knee.this pain comes all of a sudden especially while going down the stairs.few days back a bruise appeared at the top of the knee with swelling without a reason.the pain is still there.what could be the cause and treatment.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... Hi, my granddaughter is 17 and is doing track that started in January. Today while she and I were sitting in church her heart began to beat fast and later she had some pains in her chest around her heart. She also had some pains in her back. When I got to her house this morning she was having really bad stomach pains, could the chest pains be related to her stomach pains or should we be concerned since I have heard of sports player falling dead with their heart? Thank you very much, Evelyn Miley

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?